As of 2015, Mucinex, which is guaifenesin, has no known drug interactions, according to Drugs.com. However, individuals should consult their doctors or pharmacists when taking this medication, because an unknown drug interaction may exist.
Individuals must show caution when using two or more nonprescription cough and cold medications, including Mucinex, because they may contain some of the same active ingredients, cautions Everyday Health. Taking two or more of these medications can cause an overdose. Drinking alcohol worsens some of the side effects of Mucinex.
Mucinex D, which contains guaifenesin and pseudoephedrine, has interactions with other medications, such as Atapryl, Carbex, Nardil and Parnate, notes Drugs.com. Mucinex DM, which contains guaifenesin and dextromethorphan, has interactions with other drugs, including some antidepressants and medications for Parkinson’s disease, explains Everyday Health.